# SDR CA980928007

- Difficulty date: September 22, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 727227
- Engine: Pwa JT8D9A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Plug
- Part number: MS901506
- Condition: Damaged
- Location: Gearbox
- Component: 717000
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

(CAN) NR 3 ENGINE OIL QUANTITY WENT TO ZERO IN-FLIGHT.  OIL PRESSURE DROPPED TO 38 PSI, LOW OIL PRESSURE LIGHT ILLUMINATED AND THE ENGINE WAS SHUT DOWN.  THE ENGINE MAINTAINED A POSITIVE OIL PRESSURE ABOVE 20 PSI FOR THE DURATION OF THE FLIGHT.  POST-FLIGHT TROUBLESHOOTING FOUND A PLUG, ON THE ENGINE GEARBOX, FORWARD OF THE HYDRAULIC PUMP MOUNTING PAD LEAKING.  A NEW HELICOIL WAS INSTALLED.  THE PLUG WAS REINSTALLED AND A LEAK CHECK WAS CARRIED OUT SERVICEABLE.  AIRCRAFT RETURNED TO SERVICE.
